Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 243, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Dec 10, 2004, 3:54 AM EST for Coffee County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 10, 2004, 3:54 AM EST (08:54 UTC)
- Expired
- Dec 10, 2004, 4:30 AM EST
- In force
- 36 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Coffee County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 10, 2:35 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 8.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 507 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KJAX 100855
SVRJAX
GAC069-100930-
/X.NEW.KJAX.SV.W.0001.041210T0854Z-041210T0930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
354 AM EST FRI DEC 10 2004
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN COFFEE COUNTY IN SOUTHEAST GEORGIA
* UNTIL 430 AM EST
* AT 344 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF
WEST GREEN...OR ABOUT NEAR DOUGLAS...AND MOVING NORTHEAST AT 50
MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT NICHOLLS AND WEST GREEN
THROUGH 430 AM EST.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.
LAT...LON 3159 8289 3144 8277 3153 8264 3164 8264
3166 8274
$$
CAMPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 2:45 AM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Dec 10, 2:45 AM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 AM EST FRI DEC 10 2004 ...MUCH COLDER WEATHER ON THE WAY... .SHORT TERM...COLD FRONT CURRENTLY STRETCHES FROM EXTREME NW GEORGIA SOUTH TO NEAR MOBILE. SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AHEAD OF THE FRONT IN A RATHER MOIST AIR MASS WITH A 45-50KT LOW LEVEL JET. DEWPOINTS HAVE RISEN TO NEAR 70 DEGREES THIS MORNING ACROSS MUCH OF SE GEORGIA AND THE SUWANNEE VALLEY OF NE FLORIDA. EXPECT SHOWERS AND STORMS TO INCREASE ACROSS THE CWA OVER THE NEXT SEVERAL HOURS AS THE FRONT CONTINUES TO APPROACH. WITH AVAILABLE MOISTURE AND LOW-LEVEL JET...SOME STRONG STORMS ARE POSSIBLE AS WELL AS A SEVERE STORM OR TWO. EXPECT FRONTAL BOUNDARY TO MOVE INTO NORTHWESTERN ZONES BY AROUND MIDDAY TODAY AND THEN EXIT THE SOUTHEAST CORNER OF THE CWA DURING THE EARLY EVENING HOURS. RAIN WILL TAPER OFF FROM NORTHWEST TO SOUTHEAST DURING THE DAY AS WELL. STRONG CAA WILL KICK IN BEHIND THE FRONT WITH TEMPS DROPPING INTO THE MID TO UPPER 40S BY SATURDAY MORNING. FORECAST FOR SATURDAY A BIT TRICKY AS H85 TROUGH AXIS IS NOT EXPECTED TO MOVE THROUGH AREA UNTIL LATE SATURDAY. THIS WILL LIKELY LEAD TO A GOOD AMOUNT OF LOW CLOUDS ACROSS MUCH OF THE CWA. HAVE INCREASED SKY COVER TO MOSTLY CLOUDY FOR SOME AREAS ON SATURDAY. THE CLOUD COVER WILL ALSO HELP KEEP TEMPS ON THE COOL SIDE OF THE GUIDANCE ENVELOPE. SLIGHT WARMING EXPECTED ON SUNDAY AS THICKNESSES RECOVER A BIT. .LONG TERM...MEAN TROUGH OVER THE EASTERN U.S. IS EXPECTED TO REMAIN IN PLACE FOR A WHILE WITH A SERIES OF NORTHERN STREAM SHORTWAVES DIVING INTO THE MEAN BASE. THIS WILL LEAD TO BELOW CLIMO TEMPS THROUGH THE EXTENDED PERIOD. MAY BE LOOKING A FIRST WIDESPREAD FREEZES OF THE WINTER NEXT WEEK. ACTIVE NORTHERN STREAM SHOULD KEEP AREA PRETTY DRY AS WELL. && .MARINE...SW WINDS AT BUOY 41012 HAVE BEEN ARND 19G25KT. SAUF1 HAS BEEN STEADILY INCREASING ALSO AND WILL REACH SCA CONDITIONS THIS MORNING. SEAS AT THE BUOYS ARE RUNNING 4-5 FT WITH INCREASING SWELLS. WILL GO WITH SMALL CRAFT ADVISORY ALL WATERS TODAY. WINDS WILL SHIFT TO WEST LATE TODAY THEN NW SATURDAY NIGHT...DECREASING TO SCEC FOR NEAR SHORE WATERS. HEADLINES WILL CONTINUE THROUGH THE WEEKEND FOR OFFSHORE WATERS. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 45 53 36 / 50 00 00 00 SSI 74 49 57 39 / 70 00 00 00 JAX 78 46 56 36 / 60 00 00 00 SGJ 77 50 58 37 / 60 10 10 00 GNV 76 47 56 35 / 60 00 00 00 OCF 76 50 57 35 / 60 00 10 00 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...SMALL CRAFT ADVISORY AMZ452-454-472-474. GA...SMALL CRAFT ADVISORY AMZ450-470. && CAMP/TRABERT
Hazardous weather outlook, Dec 10, 2:50 AM EST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 AM EST FRI DEC 10 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-101100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 250 AM EST FRI DEC 10 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ...TORNADO WATCH UNTIL 9AM EST FOR SOUTHEAST GEORGIA... A STRONG COLD FRONT WILL CONTINUE TO GENERATE SHOWERS AND THUNDERSTORMS ACROSS THE AREA THROUGH THE REST OF TONIGHT. A FEW STORMS OVER SOUTHEAST GEORGIA MAY BECOME SEVERE. STRONG DAMAGING WINDS...HEAVY RAINFALL...HAIL...AND ISOLATED TORNADOES ARE POSSIBLE ACROSS SOUTHEAST GEORGIA THIS MORNING. OVER NORTHEAST FLORIDA...A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THIS MORNING...CAPABLE OF PRODUCING GUSTY WINDS TO 50 MPH. PERIODS OF HEAVY RAINFALL ARE ALSO POSSIBLE...ESPECIALLY OVER THE SUWANNEE RIVER VALLEY IN NORTH FLORIDA. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST INFORMATION ON WATCHES AND WARNINGS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO FRIDAY MORNING ACROSS NORTHEAST FLORIDA AS THE FRONT PUSHES THROUGH. STRONG WIND GUSTS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. MUCH COLDER AIR WILL FILTER INTO THE AREA THIS WEEKEND. A REINFORCING FRONT WILL PUSH THROUGH LATE MONDAY...WITH NEAR FREEZING TEMPERATURES POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED ACROSS SOUTHEAST GEORGIA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ENYEDI/CAMP
In the hours before
Special weather statement, Dec 10, 1:27 AM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 127 AM EST FRI DEC 10 2004 GAZ132>134-100715- BACON GA-COFFEE GA-JEFF DAVIS GA- 127 AM EST FRI DEC 10 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE...JEFF DAVIS AND BACON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 215 AM EST... AT 127 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTH OF DOUGLAS...MOVING NORTHEAST AT 50 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DOUGLAS...WEST GREEN AND NICHOLLS THROUGH 215 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
Special weather statement, Dec 10, 3:39 AM EST, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 339 AM EST FRI DEC 10 2004 GAZ132>134-100915- BACON GA-COFFEE GA-JEFF DAVIS GA- 339 AM EST FRI DEC 10 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE...JEFF DAVIS AND BACON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 AM EST... AT 339 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 10 MILES SOUTH OF AMBROSE...OR ABOUT 7 MILES NORTH OF WILLACOOCHEE...MOVING NORTHEAST AT 45 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DOUGLAS...AMBROSE... BROXTON...WEST GREEN...SNIPESVILLE AND DENTON THROUGH 415 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 4:05 AM EST | Severe Thunderstorm Warning | JAX | Bacon | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.